Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 25, 2021, 5:36 PM EDT for Orangeburg County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 25, 2021, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Columbia, SC
- Hail
- 0.25 in
- Wind
- 40
County Orangeburg County, SC
The radar
The Columbia radar (KCAE), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.6 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 858 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
806
WWUS82 KCAE 252136
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
536 PM EDT Wed Aug 25 2021
SCZ037-135-136-252200-
Central Orangeburg SC-Calhoun SC-Northwestern Orangeburg SC-
536 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Calhoun
and central Orangeburg Counties through 600 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orangeburg County Airport, or near Orangeburg, moving northwest at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orangeburg, Brookdale, Orangeburg County Airport, Claflin College,
Edisto Gardens, South Carolina State University, Rowesville, Cordova,
Wilkinson Heights, Prince of Orange Mall and Edisto.
This includes Interstate 26 between mile markers 138 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3341 8069 3333 8093 3360 8111 3367 8084
TIME...MOT...LOC 2135Z 156DEG 20KT 3344 8088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
MG/CRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 25, 1:31 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 25, 1:31 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Columbia SC 131 PM EDT Wed Aug 25 2021 .SYNOPSIS... Summer like pattern will remain across much of the area through the week with typical isolated to scattered showers and thunderstorms each afternoon and evening. Gulf moisture will begin returning to the area early next week with increasing chances of convection. && .NEAR TERM /THROUGH TONIGHT/... Convection is gradually beginning to develop this afternoon. The initial spot spot is in the northern Midlands along the differential heating boundary from earlier, with further convection developing in the coastal plain. Expect coverage to increase as we head through the afternoon, with MLCAPE values between 1500 and 2500 j/kg, and PWs increasing over 2" driving it. Additionally, WV imagery reveals the mid-level trough pushing into the area currently. The primary threat wind any storm will be heavy rain, lightning, and an isolated strong wind gust or two. Temps should remain in the upper 80s and lower 90s throughout the afternoon. Overnight, convection will diminish as the sun sets, instability wanes, and our forcing and moisture move to the northwest. Clouds will soon clear after that, and fog/low clouds are a distinct possibility, especially across the eastern 1/3rd of the area. Winds will be light and variable, with lows falling into the low and mid 70s across the area. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Upper ridging moves further into the area on Thursday. Deeper moisture will be moving back in off the Atlantic through the day. The ridge over the area may help limit any convection, and triggers for showers/storms may be limited until later in the afternoon, with some guidance indicating best chance for any rainfall may be further west across the upstate late in the day. Did not go higher than slight chance at this point. Activity diminishes rapidly towards sunset Thursday night. On Friday, the upper ridge will be centered just northeast of the forecast area. Weak upper shortwave may rotate on the southwestern side of the ridge, and this may bring a few showers and storms into the southern cwa during the morning hours on Friday. Slightly better moisture there and slightly better instability. Northern portions of the cwa may actually remain dry through the afternoon. As for temperatures, highs each day will be in the upper 80s to low 90s, with overnight lows in the lower to middle 70s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Upper ridge remains through the weekend and into early next week, with the center of the ridge possibly moving further westward and over the forecast area by Monday. This should limit daytime convection, with mainly with typical summer type diurnal convection. There may be a tropical system in the central/western Gulf early portions of next week, which depending its eventual evolution and track will have some sort of impact on the upper flow pattern over the southeastern States during the middle of next week. Temperatures through the long term will be near to slightly above normal. && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... VFR is expected to continue through much of the period, with the exception of thunderstorms and any fog/stratus later tonight. Cumulus is developing across the area this afternoon as moisture increases in conjunction with a weak low-mid level low pushing into the area. Scattered to numerous showers and thunderstorms are expected to develop as we get into the afternoon, with TEMPO groups likely being needed at some point to nowcast convection. VCTS is currently in the TAFs and covers this threat, but we'll watch closely to see how many storms approach terminals. Either way, convection should begin diminishing later this evening after sunset and as best forcing pushes to our east. Thereafter, winds are expected to fall to light and variable, with skies clearing. Given the amount of rain lately, and a fairly persistent pattern continuing, I'm expecting fog or low stratus to develop tonight, and am the most confident at OGB. This should expand and move into the Midlands and CSRA sites, where slightly more uncertainty exists. Still, the pattern seems to support it, and the best timeframe will be between 08z and 13z. Fog/stratus should gradually lift after this timeframe, and tomorrow looks much quieter. Only isolated convection should be expected. Winds will remain out of the east and southeast between 4 and 8 knots. EXTENDED AVIATION OUTLOOK...Expect typical summerlike weather Thursday through Saturday with scattered diurnal showers and thunderstorms, with some late night/early morning fog/stratus potential. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Aug 25, 3:49 AM EDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 349 AM EDT Wed Aug 25 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-260800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 349 AM EDT Wed Aug 25 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 25, 3:54 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Columbia SC
354 PM EDT Wed Aug 25 2021
SCZ016-022-116-252030-
Chesterfield SC-Southern Lancaster SC-Kershaw SC-
354 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of east central
Lancaster, northwestern Chesterfield and north central Kershaw
Counties through 430 PM EDT...
At 354 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pageland, or 20 miles southeast of Monroe, moving west at 10 mph.
HAZARD...Winds up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pageland, Jefferson, Mount Croghan, Taxahaw, High Point Fire Station,
Tradesville, Central High School and Forty Acre Rock Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3481 8023 3458 8018 3456 8049 3482 8058
TIME...MOT...LOC 1954Z 081DEG 9KT 3474 8035
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MG/CRSpecial weather statement, Aug 25, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
536 PM EDT Wed Aug 25 2021
SCZ037-135-136-252200-
Central Orangeburg SC-Calhoun SC-Northwestern Orangeburg SC-
536 PM EDT Wed Aug 25 2021
...A strong thunderstorm will impact portions of west central Calhoun
and central Orangeburg Counties through 600 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orangeburg County Airport, or near Orangeburg, moving northwest at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orangeburg, Brookdale, Orangeburg County Airport, Claflin College,
Edisto Gardens, South Carolina State University, Rowesville, Cordova,
Wilkinson Heights, Prince of Orange Mall and Edisto.
This includes Interstate 26 between mile markers 138 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3341 8069 3333 8093 3360 8111 3367 8084
TIME...MOT...LOC 2135Z 156DEG 20KT 3344 8088
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MG/CRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:54 PM EDT | Special Weather Statement | CAE | Chesterfield | 36 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.